Please use this identifier to cite or link to this item: https://scholarhub.balamand.edu.lb/handle/uob/5258
DC FieldValueLanguage
dc.contributor.authorSalloum, Antoineen_US
dc.contributor.authorNasr, Dayanaen_US
dc.contributor.authorMaalouf, Dianeen_US
dc.date.accessioned2021-12-15T13:51:21Z-
dc.date.available2021-12-15T13:51:21Z-
dc.date.issued2021-
dc.identifier.issn14732130-
dc.identifier.urihttps://scholarhub.balamand.edu.lb/handle/uob/5258-
dc.description.abstractBackground Proton-pump inhibitors (PPIs) are one of the most prescribed drugs. Their dermatological adverse reactions are multiple and vary in severity. Aims This review discusses all reported cutaneous side effects of PPIs in order to help physicians understand them and provide appropriate management. Methods A thorough search of PubMed, Embase, and FDAAQ8 drugs websites was conducted. 56 articles including case reports, case series, and review articles of PPI-induced cutaneous adverse reactions were selected. Data were recorded regarding patient age, gender, history, clinical manifestations, diagnostic tests, management, and clinical outcomes. Results PPI-induced adverse skin reactions are mostly immunological and include both immediate and delayed-type hypersensitivity reactions. These reactions are sometimes life-threatening. All PPIs can induce immediate IgE-mediated reactions. Most of previously published cases of delayed-type hypersensitivity reactions have involved esomeprazole, omeprazole, and lansoprazole. Skin tests are helpful in confirming PPI-induced hypersensitivity reactions and diagnosing potential cross-reactivities. PPIs should also be added to our list of usual suspects when considering possible culprits for a new presentation of drug-induced subacute lupus erythematosus. PPI-related occupational contact dermatitis has also been numerously reported. Conclusion PPIs should be considered in our list of culprits when considering a patient with a cutaneous drug reaction, taking into account that these drugs can cause severe immunological manifestations.en_US
dc.language.isoengen_US
dc.subjectAdverse reactionen_US
dc.subjectAllergyen_US
dc.subjectHypersensitivityen_US
dc.subjectProton-pump inhibitorsen_US
dc.subjectRashen_US
dc.titleDermatologic adverse reactions to proton-pump inhibitors: A synthetized reviewen_US
dc.typeJournal Articleen_US
dc.identifier.doi10.1111/jocd.13763-
dc.identifier.pmid33031621-
dc.identifier.scopus2-s2.0-85094200566-
dc.identifier.urlhttps://api.elsevier.com/content/abstract/scopus_id/85094200566-
dc.contributor.affiliationFaculty of Medicineen_US
dc.contributor.affiliationFaculty of Medicineen_US
dc.contributor.affiliationFaculty of Medicineen_US
dc.description.volume20en_US
dc.description.issue4en_US
dc.description.startpage1073en_US
dc.description.endpage1079en_US
dc.date.catalogued2021-12-15-
dc.description.statusPublisheden_US
dc.identifier.openURLhttp://ezsecureaccess.balamand.edu.lb/login?url=https://onlinelibrary.wiley.com/doi/full/10.1111/jocd.13763en_US
dc.relation.ispartoftextJournal of Cosmetic Dermatologyen_US
Appears in Collections:Faculty of Medicine
Show simple item record

SCOPUSTM   
Citations

10
checked on May 25, 2024

Record view(s)

42
checked on May 28, 2024

Google ScholarTM

Check

Dimensions Altmetric

Dimensions Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.